Alert archive / North Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Raleigh, NC

August 21, 20114 counties in North Carolina

NWS Raleigh, NC issued this special weather statement at Aug 21, 2011, 9:13 PM EDT for 4 counties in North Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2011, 9:13 PM EDT (01:13 UTC)
Expired
Aug 21, 2011, 10:15 PM EDT
In force
62 min
Issued by
NWS Raleigh, NC

Counties Anson County, NC, Hoke County, NC, Richmond County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 118 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1377 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

583 
WWUS82 KRAH 220113
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
913 PM EDT SUN AUG 21 2011

NCZ074-075-083>086-220215-
ANSON-HOKE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND-
913 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND...RICHMOND...
MOORE...MONTGOMERY...ANSON AND HOKE COUNTIES THROUGH 1015 PM EDT...

AT 912 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GIBSON...OR ABOUT 7 MILES WEST OF LAURINBURG...MOVING NORTHEAST AT 20
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROCKINGHAM... 
SOUTHERN PINES... LAUREL HILL... LAURINBURG... AND CAMP MACKALL.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3480 7968 3480 8015 3483 8025 3514 8007
      3528 7965 3531 7921 3529 7920 3527 7922
      3520 7911 3504 7909 3496 7903 3483 7921
      3483 7934 3482 7935 3477 7933 3463 7947
TIME...MOT...LOC 0112Z 212DEG 15KT 3478 7958

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 21, 8:17 PM EDT, 56 minutes earlier.

Area forecast discussion, Aug 21, 8:17 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
817 PM EDT SUN AUG 21 2011

.SYNOPSIS...
A DISTURBANCE ALOFT WILL CROSS CENTRAL NC TONIGHT...FOLLOWED BY THE
PASSAGE OF A SURFACE COLD FRONT ON MONDAY. DRY HIGH PRESSURE WILL
FOLLOW BEHIND THE FRONT...AND REMAIN THROUGH THE MIDDLE OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 225 PM SUNDAY...

SURFACE-BASED CAPE HAD INCREASED TO VALUES APPROACHING 2500J/KG ON
THE LATEST SPC MESOANALYSIS...WITH THE LATEST SURFACE ANALYSIS
SHOWING A SURFACE TROUGH JUST EAST OF THE MOUNTAINS...AND A FAIRLY
ROBUST MID-LEVEL SHORTWAVE HEADED TOWARD THE APPALACHIANS ON WATER
VAPOR IMAGERY. A 50KT 250MB JETLET CONTINUES TO BE FORECAST BY THE
NAM TO MOVE ACROSS AREAS NEAR THE VIRGINIA BORDER DURING THE
EVENING...AND GIVEN THE AVAILABLE INSTABILITY AND THE LIFT
ASSOCIATED WITH THE SHORTWAVE...THUNDERSTORMS SHOULD CONTINUE TO
DEVELOP ALONG AND AHEAD OF THE SURFACE TROUGH...MOVING EAST THROUGH
THE EVENING. AMPLE 850MB LIFT IS FORECAST...AND WITH PRECIPITABLE
WATER VALUES AOA TWO INCHES THIS EVENING...NUMEROUS SHOWERS AND
THUNDERSTORMS SHOULD OCCUR. SOME STORM ORGANIZATION IS POSSIBLE AS
THE NAM FORECASTS 0-3KM HELICITY RISING TO NEAR 100M2/S2 THIS
EVENING...WITH THE PRIMARY THREAT BEING GUSTY WINDS. OVERNIGHT...
BOTH THE GFS AND THE NAM SHOW A CONTINUED MOISTURE FEED COMING INTO
AT LEAST THE SANDHILLS TOWARD THE COASTAL PLAIN...AND THE LAST TWO
OR THREE RUNS OF THE HRRR WRF HAS BEEN PERSISTENT SHOWING
REDEVELOPMENT DURING THE LATE EVENING OVER THE WESTERN PIEDMONT...
MOVING RAPIDLY SOUTHEAST TOWARD HIGHER INSTABILITY OVERNIGHT. AS
SUCH...HAVE ACTUALLY FORECAST CATEGORICAL SHOWERS AND THUNDERSTORMS
TONIGHT IN A SMALL AREA FROM NEAR KFAY AND KMEB EAST INTO THE FAR
SOUTHERN COASTAL PLAIN. BUFR SOUNDINGS SHOW INCREASINGLY STABLE AIR
MOVING INTO THE WESTERN PIEDMONT OVERNIGHT AND THIS SHOULD RESULT IN
CHANCES FOR PRECIPITATION DIMINISHING QUICKLY THERE ESPECIALLY
BEYOND THE LATE EVENING. OVERNIGHT LOWS SHOULD RANGE FROM THE UPPER
60S NORTHWEST TO THE LOWER TO MID 70S FAR SOUTHEAST...WITH ONLY VERY
LIMITED...IF ANY...MOISTURE DECREASE IMMEDIATELY BEHIND THE
SLOW-MOVING COLD FRONT THAT PUSHES INTO CENTRAL NORTH CAROLINA LATE
TONIGHT.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
AS OF 225 PM SUNDAY...

THE COLD FRONT WILL SLOWLY PUSH SOUTH...AND IT SHOULD LIE NEAR THE
SOUTH CAROLINA BORDER BY MONDAY AFTERNOON. PRECIPITABLE WATER VALUES
FALL TO BELOW 1.5 INCHES THROUGHOUT CENTRAL NORTH CAROLINA BY 00Z
TUESDAY...AND K INDICES FALL INTO THE SINGLE FIGURES IN THE
NORTHWEST PIEDMONT BY THEN. BUFR SOUNDINGS FROM BOTH THE NAM AND THE
GFS BECOME INCREASINGLY STABLE DURING THE DAY MONDAY...AND AFTER ANY
LINGERING EARLY MORNING SHOWERS IN OR NEAR THE COASTAL PLAIN MONDAY
MORNING...THE BEST CHANCES FOR SCATTERED REDEVELOPMENT WILL BE OVER
THE FAR SOUTHEAST...MAINLY ALONG AND SOUTH OF A LINE FROM ABOUT KMEB
TO KGSB. ALTHOUGH THE GUIDANCE IS SUGGESTIVE OF ONLY WEAK LOW-LEVEL
CONVERGENCE MONDAY AFTERNOON UNDER NEGLIGIBLE DIFFLUENCE ALOFT...
A WEAK MID-LEVEL SHORTWAVE MOVING THROUGH CENTRAL NORTH CAROLINA
DURING THE AFTERNOON COULD HELP RESULT IN ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS OVER MAINLY THE FAR SOUTHEAST...CLOSER TO
THE FRONT AND LINGERING MOISTURE. HIGH TEMPERATURES SHOULD BE WARM
BEFORE HIGH PRESSURE BUILDS IN...RANGING FROM THE UPPER 80S TO THE
LOWER 90S.

MONDAY NIGHT...THE AIR MASS BECOMES VERY STABLE...WITH GRADUAL
DRYING OF SURFACE DEW POINTS...K INDICES TURNING NEGATIVE...AND
PRECIPITABLE WATER VALUES BELOW AN INCH. UNDER A CLEAR SKY...
TEMPERATURES SHOULD FALL TO THE UPPER 50S IN PARTS OF CENTRAL NORTH
CAROLINA ESPECIALLY NORTH OF U.S. 64. DEW POINTS TAKE LONGER TO FALL
TOWARD KFAY AND OVERNIGHT LOWS THERE SHOULD BE CLOSER TO THE MID
60S. DID NOT GO QUITE AS LOW AS THE MET GUIDANCE FOR LOWS AS THE
GRADIENT AHEAD OF THE HIGH BUILDING IN IS SOMEWHAT TIGHT...WHICH
COULD RESULT IN JUST A LITTLE MIXING...ENOUGH TO KEEP READINGS FROM
BOTTOMING OUT.

TUESDAY THROUGH WEDNESDAY NIGHT:
SURFACE HIGH PRESSURE IS EXPECTED TO MOVE ACROSS THE MID-ATLANTIC ON
TUESDAY AND SHIFT OFFSHORE BY TUESDAY EVENING... WITH THE RIDGE AXIS
CONTINUING TO EXTEND BACK INTO CENTRAL NC THROUGH AT LEAST WEDNESDAY
NIGHT. HOWEVER... A WEAK INVERTED SURFACE TROUGH ALONG/NEAR THE
COAST COUPLED WITH THE APPROACH OF A MID LEVEL DISTURBANCE ON
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT IN THE RATHER LOW AMPLITUDE
THROUGH ALOFT OVER OUR LATITUDE MAY ALLOW FOR A FEW SHOWERS AND/OR
STORMS TO DEVELOP ACROSS OUR FAR EASTERN OR SOUTHEASTERN REACHES OF
OUR CWA THEN. FOR NOW WILL ONLY ADD A SLIGHT CHANCE OF SHOWERS AND
STORMS ACROSS OUR FAR SOUTHEASTERN COUNTIES FOR THIS TIME FRAME
(WEDNESDAY AFTERNOON).

TEMPERATURES DURING THIS PERIOD WILL BE QUITE PLEASANT. LOW LEVEL
THICKNESS VALUES ON TUESDAY AFTERNOON ARE ONLY EXPECTED TO TOP OUT
NEAR 1400 METERS. THIS COMBINED WITH DRIER AIR (AS SURFACE HIGH
PRESSURE MOVES ACROSS THE REGION) WILL ALLOW FOR HIGH TEMPS TUESDAY
TO BE IN THE MID TO UPPER 80S (83-88)... NEAR NORMAL. LOWS TUESDAY
NIGHT ARE EXPECTED TO BE IN THE LOWER TO MID 60S... WITH PERHAPS A
FEW UPPER 50S IN THE USUAL COOL RURAL LOCATIONS ACROSS THE NORTH.
HIGHS ON WEDNESDAY SHOULD BE A TOUCH WARMER AS THE SURFACE HIGH
MOVES OFFSHORE (HOWEVER... THE RIDGE AXIS WILL STILL EXTEND BACK
INTO THE AREA) AND LOW LEVEL THICKNESS VALUES ARE EXPECTED TO BE
ABOUT 5 TO 10 METERS HIGHER. THUS... WILL GO WITH HIGH TEMPS A
DEGREE OR TWO WARMER. THIS YIELDS HIGHS IN THE MID TO UPPER 80S
(MAINLY 85-89)... WITH PERHAPS A FEW LOCATIONS ACROSS THE SOUTH
REACHING THE 90 DEGREE MARK. LOWS WEDNESDAY NIGHT/THURSDAY MORNING
ARE EXPECTED TO BE IN THE MID TO UPPER 60S.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 235 PM SUNDAY...

ANOTHER S/W TROUGH ALOFT IS EXPECT TO TRACK EASTWARD NEAR THE
US/CANADIAN BORDER (GREAT LAKES REGION INTO NEW ENGLAND) ON THURSDAY
INTO FRIDAY. THIS WILL ALLOW ANOTHER COLD FRONT TO APPROACH THE AREA
ON THURSDAY NIGHT INTO FRIDAY. QUESTIONS REMAIN ON HOW FAR SOUTH
THIS FEATURES WILL SINK BEFORE POSSIBLE AFFECTS AND/OR INTERACTIONS
WITH THE CURRENT TROPICAL STORM IRENE. FOR THURSDAY THINK MOST OF
THE AREA WILL BE DRY (SLIGHT CHANCE POP)... WITH INCREASING CHANCES
FOR PRECIP ON FRIDAY AS THE THE TROPICAL SYSTEM APPROACHES FROM THE
SOUTH AND THE COLD FRONT FROM THE NORTH/NORTHWEST. EXPECT HIGH TEMPS
ON THURSDAY AND FRIDAY TO BE IN THE UPPER 80S TO AROUND 90. LOWS
FRIDAY MORNING ARE EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S.

NHC FORECAST AND MODELS CONTINUE TO SHOW IRENE TURNING NORTHWARD OUT
OF THE CARIBBEAN AND AFFECTING PORTIONS IF NOT ALL OF FLORIDA
THURSDAY INTO FRIDAY (ALTHOUGH LATEST MODEL GUIDANCE IS INDICATING A
SLIGHT SHIFT EASTWARD TO THE OVERALL TRACK)... AS MODELS CONTINUE TO
INDICATE A WEAKNESS IN THE SUBTROPICAL RIDGE OVER THE SE U.S. MEDIUM
RANGE MODELS THEN CONTINUE TO TRACK IT NORTHWARD AND INTO OUR REGION
NEXT WEEKEND. GIVEN WE ARE STILL TALKING ABOUT DAYS 6 AND 7 OF THE
FORECAST AND TIMING AND EXACT TRACK OF THE SYSTEM ARE STILL IN
DOUBT... WILL ONLY RAISE POPS TO HIGH CHANCE FOR NEXT WEEKEND AND
LOWER HIGH TEMPS AT BIT. GIVEN THE CURRENT SETUP AND GENERAL
TRACK... HEAVY RAIN... ISOLATED TORNADOES... AND GUSTY WINDS WILL BE
POSSIBLE NEXT WEEKEND. WILL GO WITH HIGH TEMPS IN THE LOWER TO MID
80S BOTH DAYS... WITH LOWS IN THE 70S.

WITH REGARD TO THE THE AFOREMENTIONED TROPICAL SYSTEM... EVERYONE
ALONG THE EASTERN SEABOARD ESPECIALLY IN THE SE US SHOULD KEEP UP TO
DATE WITH THE LATEST FORECASTS FROM THE NHC AND LOCAL WFOS.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AS OF 815 PM SUNDAY...

IN ADVANCE OF A LIFT-INDUCING MID-UPPER LEVEL DISTURBANCE OVER
WESTERN NC... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND AFFECT LOCATIONS MAINLY FROM JUST SOUTH OF THE TRIAD
TERMINALS EASTWARD TO KRDU/KFAY/KRWI AS THEY MOVE EASTWARD THROUGH
AROUND 04-08Z...PERSISTING LONGEST IN THE VICINITY OF KFAY. THERE IS
A GOOD CHANCE OF MVFR-IFR CEILINGS AT KRDU/KFAY/KRWI...AS
SOUTHWESTERLY LOW LEVEL FLOW RIDES ATOP THE RAIN-COOLED AIR FROM
PRECEDING SHOWERS/STORMS. THERE IS ALSO A GOOD CHANCE OF MVFR
VISIBILITY RESTRICTIONS FOLLOWING SHOWERS/STORMS...WHOSE HIGHEST
PROBABILITY OF OCCURRENCE IS ALSO AT KRDU/KFAY/KRWI.

ON MONDAY...AFTER ANY LINGERING MORNING SHOWERS TOWARD KFAY AND
KRWI...AND MIXING OF ANY MVFR CEILINGS AND FOG...VFR CONDITIONS
SHOULD PREVAIL. AN ISOLATED THUNDERSTORM IS POSSIBLE TOWARD KFAY
AGAIN LATE MONDAY AFTERNOON...BUT THE BETTER CHANCES WILL BE SOUTH
AND SOUTHEAST OF THERE. WINDS WILL VEER TO THE NORTHWEST AND NORTH...
AND VFR CONDITIONS WILL BE THE RULE THEN THROUGH MID-WEEK. THE
CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASE LATE IN THE WEEK AS
HIGH PRESSURE RETREATS AND MOISTURE RETURNS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...DJF
SHORT TERM...DJF/BSD
LONG TERM...BSD
AVIATION...MWS/DJF
Hazardous weather outlook, Aug 21, 2:44 PM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
244 PM EDT SUN AUG 21 2011

NCZ007>011-021>028-038>041-043-221845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-
244 PM EDT SUN AUG 21 2011

...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR AT LEAST THROUGH
THE EARLY EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE
DAMAGING WINDS AROUND 60 MPH. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...
WHICH COULD PRODUCE MINOR FLOODING MAINLY IN URBAN AND LOW-LYING
AREAS. FINALLY...FREQUENT LIGHTNING IS ALSO A CONCERN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FOLLOW THE LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER
REGARDING TROPICAL STORM IRENE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS APPRECIATED. SPOTTERS SHOULD STAY
TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

NCZ042-073>078-083>086-088-089-221845-
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
244 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON AND
OCCUR AT LEAST THROUGH THE EVENING. THE PRIMARY SEVERE WEATHER
THREAT WILL BE DAMAGING WINDS AROUND 60 MPH. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE...WHICH COULD PRODUCE FLOODING MAINLY
IN URBAN AND LOW-LYING AREAS. FINALLY...FREQUENT LIGHTNING IS
ALSO A CONCERN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FOLLOW THE LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER
REGARDING TROPICAL STORM IRENE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS SHOULD
STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.

DJF

In the hours before

Special weather statement, Aug 21, 8:43 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
843 PM EDT SUN AUG 21 2011

NCZ040-041-220145-
CHATHAM-WAKE-
843 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN WAKE AND EASTERN
CHATHAM COUNTIES THROUGH 945 PM EDT...

AT 842 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER NEW
HILL...OR ABOUT 11 MILES EAST OF PITTSBORO...MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NEW HILL...APEX...
AND...HOLLY SPRINGS...CARY...LAKE WHEELER...GARNER.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3581 7851 3565 7853 3552 7871 3558 7891
      3556 7893 3559 7905 3562 7907 3577 7906
TIME...MOT...LOC 0042Z 266DEG 22KT 3569 7898

77
Local storm report, Aug 21, 8:53 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
853 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     5 WSW ROCKY MOUNT       35.93N  77.87W
08/21/2011                   NASH               NC   EMERGENCY MNGR

            POWER LINES AND POLES BLOWN DOWN ON HALIFAX ROAD AND
            WEST MOUNT DRIVE

&&

EVENT NUMBER RAH1101241

DJF
Local storm report, Aug 21, 8:54 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
854 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             3 ENE LEMON SPRINGS     35.40N  79.16W
08/21/2011  E0.88 INCH       LEE                NC   PUBLIC

&&

EVENT NUMBER RAH1101242

DJF
Local storm report, Aug 21, 8:57 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
857 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     LIGHTNING        2 SSW CASTALIA          36.06N  78.07W
08/21/2011                   NASH               NC   EMERGENCY MNGR

            LIGHTNING STRIKE TO A CHURCH CAUSED A FIRE

&&

EVENT NUMBER RAH1101243

DJF
Local storm report, Aug 21, 9:12 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
912 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     2 NNE ELLERBE           35.10N  79.75W
08/21/2011                   RICHMOND           NC   PUBLIC

            LARGE LIMBS BLOWN DOWN

&&

EVENT NUMBER RAH1101244

DJF
Special weather statement, Aug 21, 9:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
913 PM EDT SUN AUG 21 2011

NCZ074-075-083>086-220215-
ANSON-HOKE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND-
913 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND...RICHMOND...
MOORE...MONTGOMERY...ANSON AND HOKE COUNTIES THROUGH 1015 PM EDT...

AT 912 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GIBSON...OR ABOUT 7 MILES WEST OF LAURINBURG...MOVING NORTHEAST AT 20
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROCKINGHAM...
SOUTHERN PINES... LAUREL HILL... LAURINBURG... AND CAMP MACKALL.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3480 7968 3480 8015 3483 8025 3514 8007
      3528 7965 3531 7921 3529 7920 3527 7922
      3520 7911 3504 7909 3496 7903 3483 7921
      3483 7934 3482 7935 3477 7933 3463 7947
TIME...MOT...LOC 0112Z 212DEG 15KT 3478 7958

10

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:00 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson75 min
Aug 21, 8:04 PM EDTSpecial Weather StatementRAHAnson56 min
Aug 21, 8:08 PM EDTSpecial Weather StatementRAHDurham67 min
Aug 21, 8:12 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Wake69 min
Aug 21, 8:13 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee62 min
Aug 21, 8:17 PM EDTAreal Flood AdvisoryRAHDurham, Franklin, Wake110 min
Aug 21, 8:33 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond42 min
Aug 21, 8:36 PM EDTFlash Flood WarningRAHDurham, Edgecombe, Franklin, Johnston, Nash, Wake4 hr
Aug 21, 8:43 PM EDTSpecial Weather StatementRAHWake62 min
Aug 21, 9:30 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Johnston, Sampson, Wayne60 min
Aug 21, 9:37 PM EDTAreal Flood AdvisoryRAHHarnett68 min
Aug 21, 9:39 PM EDTAreal Flood AdvisoryRAHScotland3 hr
Aug 21, 10:04 PM EDTSevere Thunderstorm WarningRAHWayne37 min
Aug 21, 10:28 PM EDTSpecial Weather StatementRAHAnson, Richmond, Scotland62 min
Aug 21, 10:28 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson62 min
Aug 21, 11:40 PM EDTSpecial Weather StatementRAHSampson50 min
Aug 22, 12:34 AM EDTAreal Flood AdvisoryRAHCumberland3 hr

Nearby

Special Weather Statements in North Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.